Saddlepoint approximations to the distribution of the total distance of the multivariate isotropic and von Mises–Fisher random walks

Gatto, Riccardo (2017). Saddlepoint approximations to the distribution of the total distance of the multivariate isotropic and von Mises–Fisher random walks. Mathematical methods of statistics, 26(1), pp. 20-36. Allerton Press 10.3103/S1066530717010021

[img] Text
10.3103_S1066530717010021.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (863kB) | Request a copy
[img]
Preview
Text
paper2.pdf - Accepted Version
Available under License Publisher holds Copyright.

Download (350kB) | Preview

This article considers the random walk over Rp, with p ≥ 2, where the directions taken by the individual steps follow either the isotropic or the vonMises–Fisher distributions. Saddlepoint approximations to the density and to upper tail probabilities of the total distance covered by the random walk, i.e., of the length of the resultant, are derived. The saddlepoint approximations are onedimensional and simple to compute, even though the initial problem is p-dimensional. Numerical illustrations of the high accuracy of the proposed approximations are provided.

Item Type:

Journal Article (Original Article)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematical Statistics and Actuarial Science

UniBE Contributor:

Gatto, Riccardo

Subjects:

500 Science > 510 Mathematics

ISSN:

1066-5307

Publisher:

Allerton Press

Language:

English

Submitter:

Lutz Dümbgen

Date Deposited:

25 Jul 2017 09:57

Last Modified:

01 Feb 2018 02:30

Publisher DOI:

10.3103/S1066530717010021

BORIS DOI:

10.7892/boris.101484

URI:

https://boris.unibe.ch/id/eprint/101484

Actions (login required)

Edit item Edit item
Provide Feedback